Alert archive / Nevada / Flash Flood Warnings in 2004
Flash Flood Warning 44, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Dec 29, 2004, 5:40 AM PST for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 29, 2004, 5:40 AM PST (13:40 UTC)
- Expired
- Dec 29, 2004, 8:30 AM PST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 43 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 1.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 291342 CCA
FFWVEF
NVC003-291630-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
540 AM PST WED DEC 29 2004
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CENTRAL CLARK COUNTY IN SOUTHERN NEVADA
THIS INCLUDES THE CITIES OF...SEARCHLIGHT...RED ROCK CANYON...LAS
VEGAS...JEAN...HENDERSON...BOULDER CITY
* UNTIL 830 AM PST
* AT 515 AM PST...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN
CONTINUING TO FALL OVER CLARK COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO THE LAS
VEGAS STRIP...SUMMERLIN...NORTH LAS VEGAS...NELLIS AIR FORCE
BASE....GREEN VALLEY...SEARCHLIGHT...JEAN...BOULDER CITY.
PERIODS OF MODERATE TO HEAVY RAINFALL ARE EXPECTED TO CONTINUE OVER
THE SOUTHERN HALF OF CLARK COUNTY THROUGH 8 AM. SO FAR...ABOUT 2
INCHES OF RAINFALL HAS FALLEN OVER MUCH OF THE LAS VEGAS VALLEY
DURING THE PAST 24 HOURS. LAW ENFORCEMENT PERSONNEL AND LOCAL MEDIA
HAVE REPORTED SIGNIFICANT STREET FLOODING...WITH MANY ROADS CLOSED
OR IMPASSABLE. NUMEROUS SWIFT WATER RESCUES HAVE ALSO BEEN
NECESSARY. CONTINUED RAINFALL WILL ONLY AGGRAVATE THE FLOODING THAT
HAS ALREADY OCCURRED. RUNOFF INTO STREAMS AND WASHES WILL CONTINUE
FOR SEVERAL HOURS AFTER THE RAIN HAS TAPERED OFF.
RADAR AND AUTOMATED GAUGES ALSO INDICATE THAT HEAVY RAINFALL HAS
OCCURRED OVER PORTIONS OF SOUTHERN CLARK COUNTY...PRIMARILY NEAR
JEAN AND SEARCHLIGHT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND DONT DROWN
LAT...LON 3567 11542 3513 11475 3581 11492 3612 11498
3635 11472 3643 11500 3640 11513 3646 11535
3642 11550
$$
DAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 10:00 PM PST, 7 hours 40 minutes earlier.
Area forecast discussion, Dec 28, 10:00 PM PST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 PM PST TUE DEC 28 2004
.SYNOPSIS...A SLOW MOVING PACIFIC STORM WILL BRING ANOTHER ROUND OF
RAIN TO THE VALLEYS AND SNOW TO THE MOUNTAINS AS IT SWINGS ACROSS
THE REGION OVERNIGHT AND WEDNESDAY. PRECIPITATION WILL BEGIN TO
TAPER OFF WEDNESDAY AFTERNOON AND EVENING AS DEEP MOISTURE WITH THE
SYSTEM SHIFTS EAST INTO ARIZONA AND UTAH. THE REST OF THE WEEK WILL
REMAIN UNSETTLED AS A SERIES OF PACIFIC SYSTEMS SWING INLAND AND
ACROSS THE GREAT BASIN THROUGH THE WEEKEND.
&&
.UPDATE...A PERSISTENT BAND OF RAIN HAS BEEN EVIDENT SINCE 01Z FROM
ERN SAN BERNARDINO COUNTY UP THROUGH NE CLARK AND APPEARS TO BE
ASSOCIATED WITH THE STRONG UPPER LEVEL JET. SINCE 05Z...PRECIP HAS
QUICKLY SHIFT NORTHWARD TOWARD CENTRAL CLARK COUNTY. SATELLITE
IMAGERY SHOWS THE NEXT WAVE EJECTING OUT OF THE UPPER LOW ACROSS THE
COAST OF SOUTHERN CALIFORNIA AND HEADING TOWARD SOUTHERN NEVADA WITH
AN IMPRESSIVE BAROCLINIC LEAF. GIVEN THE BROAD SCALE FORCING AND
ABUNDANT MOISTURE ALREADY IN PLACE...DO NOT SEE MUCH OF A BREAK FOR
SRN NV TONIGHT WITH AT INTERMITTENT RAIN THROUGH THE NIGHT AND A
GOOD SHOT BETWEEN 12Z AND 18Z ACCORDING TO THE GFS. ALSO MAY SEE
SOME ISOLATED THUNDERSTORMS WORK INTO THE SOUTHERN PART OF THE
FORECAST AREA SINCE THEY HAVE BEEN ACTIVE ON THE LEADING EDGE OF THE
SYSTEM IN SOUTHERN CALIFORNIA. WILL UPDATE FORECAST TO REMOVE
MENTION OF BREAK AND ADD A SLIGHT CHANCE OF THUNDERSTORMS AS
INDICATED ABOVE.
&&
.AVIATION...CEILINGS DOWN TO AROUND 500 FEET SHOULD HOLD MUCH OF THE
TIME AT KLAS THROUGH 19Z ALONG WITH LIGHT TO MODERATE RAIN AND VSBYS
OF 2-4SM. SOME IMPROVEMENT IN CEILING AND VISIBILITY EXPECTED AFTER
19Z AS MAIN FOCUS OF PACIFIC STORM SHIFTS EAST INTO ARIZONA AND UTAH.
&&
.PREV DISCUSSION...355 PM PST...FORECAST AREA IN FOR A ONE-TWO
PUNCH. FIRST WELL DEFINED SHORTWAVE MOVING NORTHEAST THROUGH THE
CENTRAL VALLEY OF CALIFORNIA THIS AFTERNOON. THIS SHORTWAVE SLIGHTLY
FURTHER WEST THAN SHOWN BY MODELS YESTERDAY. PLACEMENT OF SHORTWAVE
IDEAL PLACING FORECAST AREA UNDER STRONG DIVERGENCE ALOFT WITH HEAVY
RAIN AND SNOW OCCURRING UNDER CLOUD SHIELD. SATELLITE IMAGERY
INDICATED JETSTREAK MOVING INTO SOUTHERN CALIFORNIA LATE MORNING AND
JETSTREAK HAS SINCE ENHANCED SOUTHERN PORTION OF PRECIPITATION BAND
WHICH WAS PRESENTLY MOVING THROUGH SRN NV/ERN CALIFORNIA AND
STARTING TO MOVE INTO MOHAVE COUNTY. LOOKING AT A BRIEF BREAK
BETWEEN SYSTEMS OVERNIGHT. SATELLITE SHOWS SECOND SHORTWAVE OF THE
ONE-TWO PUNCH OFF THE SOUTHERN CALIFORNIA COAST. CLOUD SHIELD
STARTING TO ENHANCE AND LOOKING FOR THIS AREA TO MOVE BACK INTO
FORECAST LATER THIS EVENING THROUGH WEDNESDAY. THIS SYSTEM LIFTING
OUT QUICKLY WEDNESDAY AFTERNOON WITH CONDITIONS IMPROVING. EVEN WITH
THE BREAK...NOT TO MAKE THE FORECAST MORE COMPLICATED THAN IT
ALREADY IS ALL THE WINTER STORM WARNING WERE EXTENDED OUT UNTIL
WEDNESDAY MORNING BY MIDCREW. ONLY NEW WINTER STORM WARNING HAS BEEN
ISSUED FOR SOUTH CENTRAL NEVADA TONIGHT THROUGH LATE WEDNESDAY
MORNING. HEAVY RAIN HAS CAUSED SOME PROBLEMS IN SAN BERNARDINO
COUNTY TODAY...ONLY MINOR PROBLEMS RECEIVED ELSEWHERE. WILL LEAVE
FLASH FLOOD WATCH OUT FOR MOHAVE COUNTY TONIGHT AND LET LATER SHIFTS
MONITOR RADAR. NEXT UPPER LOW DROPPING OUT OF THE GULF OF ALASKA
WILL USHER NEXT ROUND OF PRECIPITATION INTO THE SOUTHERN SIERRA
THURSDAY NIGHT/FRIDAY AND SPREADING EASTWARD INTO THE GREAT BASIN.
&&
.LONG TERM...THE AFOREMENTIONED TROUGH MOVING INTO THE SIERRAS
FRIDAY WILL BRING INCREASED CHANGES OF RAIN THROUGHOUT THE FORECAST
AREA. LIKE THE ECMWF FORECAST OF THIS FEATURE THE BEST AS IT HAS
BEEN THE BETTER MODEL HANDLING THE RECENT SYSTEMS. LOOK FOR SOME
DECENT POPS IN THE 60 PERCENT RANGE ON SATURDAY IN THE SOUTHERN
NEVADA MOUNTAINS AND INTO THE HIGHER TERRAIN OF MOHAVE COUNTY. THERE
WILL BE BRIEF REPRIEVE SUNDAY BEFORE THE NEXT SYSTEM DROPS DOWN FROM
THE NORTHWEST AND REACHES THE CENTRAL CALIFORNIA COAST BY TUESDAY.
SEEING AS THE THERE IS UNCERTAINTY IN THE TRACK BY NECESSITY HAVE
PUT IN BROAD BRUSH POPS THROUGH OUT MOST OF AREA. REGARDLESS IT
LOOKS THAT IT WILL BRING SOME MOISTURE WITH IT TO PRODUCE RAIN
THROUGH THE AREA MONDAY AND TUESDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WARNING ABOVE 5500 FEET UNTIL 8 AM WEDNESDAY
ZONES 14.
WINTER STORM WARNING ABOVE 5500 FEET UNTIL 10 AM WEDNESDAY
ZONES 15...18 AND 19.
.AZ...WINTER STORM WARNING ABOVE 6000 FEET UNTIL 11 AM MST
WEDNESDAY ZONES 1 AND 3.
FLASH FLOOD WATCH ZONES 1 AND 3 TONIGHT AND WEDNESDAY MORNING.
.CA...WINTER STORM WARNING UNTIL 8 AM WEDNESDAY ZONE 26 AND 27.
URBAN AND SMALL STREAM FLOOD ADVISORY UNTIL 6 PM ZONE 27.
&&
ADAIR/PIERCE/JACQUESHazardous weather outlook, Dec 29, 5:00 AM PST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 500 AM PST WED DEC 29 2004 AZZ001>003-036-CAZ026>029-NVZ014>022-301500- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 500 AM PST WED DEC 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TODAY A STRONG PACIFIC STORM MOVING INTO SOUTHERN CALIFORNIA THIS MORNING AND ACROSS SOUTHERN NEVADA DURING THE DAY WILL CONTINUE TO BRING LOCALLY HEAVY RAIN AND SNOW TO AREA THIS MORNING...BEFORE TAPERING OFF DURING THE AFTERNOON. SEE THE LATEST WSW AND FFW PRODUCTS FOR DETAILS AND ENDING TIMES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED AND WET WEATHER WILL CONTINUE INTO TUESDAY AS A SERIES OF STORM SYSTEMS FORM IN THE GULF OF ALASKA AND DROP SOUTH ALONG THE WEST COAST. THE NEXT STORM IS EXPECTED TO MOVE INTO THE AREA ON FRIDAY AND MAY BRING LOCALLY HEAVY SNOW TO THE MOUNTAIN AREAS ONCE AGAIN FRIDAY AFTERNOON AND NIGHT. ANOTHER SYSTEM IS THEN EXPECTED TO MOVE INTO THE AREA ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS NOT ANTICIPATED BUT WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS...INCLUDING SNOW AMOUNTS...ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 1:42 AM PST | Flash Flood Warning | VEF | Clark | 4 hr |
| Dec 29, 7:57 AM PST | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.